Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Debonaire

Worried about Minocycline

I've been on Minocycline for a little over three months now. Lately I have become incredibly conscious of my health, and I've begun to research the effects of long-term antibiotic usage. Frankly, what I've discovered is not very pleasing. The last thing I want is for my acne to get even WORSE after my body develops an immunity to the Minocycline.

So my question is... I don't see my derm for another two months: My skin is reacting very well to the medication right now and I'm pretty pleased with the results. But... I suppose I would prefer to go back to my regular acne than develop a stronger, tougher form of it.

From your own personal experiences with long-term usage of minocycline, what would you say? Should I continue on it until I develop an immunity, or should I ask my derm to take me off of it when I see her next? Did many people develop horrible breakouts after they stopped using it, or did things just... go back to normal, and your acne stayed the same as before?

Any help would really be appreciated; I'm growing ever more worried about what these antibiotics may eventually do to my poor body.

Thanks. smile.gif

Share this post


Link to post
Share on other sites

From what I've read, 3 - 5 months is not considered "long-term use". I think they are referring to years worth.

If you have any doubts, your derm can always answer questions before your next scheduled appointment.

Share this post


Link to post
Share on other sites

I was on Minocycline for about 7 years. It was the only antibiotic that ever worked. It was the only time in my life, other than the time I took Accutane, that I was 99% clear. However, cry.gif I became allergic to it. Would break out in Bad hives whenever I took it. If you can tollerate it, it's can really help.

Share this post


Link to post
Share on other sites
I actually have a question for you how long till you saw results.  I've been on it for two weeks and my acne has gotten worse?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×